MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that an ophthalmic scissor was found to be sharpless and hard to use.Procedure details and patient impact were not reported.Additional information has been requested none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample has been received by manufacturing that has not yet been evaluated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was received in its outer blister and cover foil but without the inner blister.Instead, the tip with the scissors was embedded in a tissue.The sample shows macroscopic signs of damage: the shaft is extremely bent.However, it is unclear whether the damage a) occurred during shipment due to improper protection of the instrument without the inner blister, b) was intentionally put onto the device after the malfunction occurred to clearly discern it as a bad sample on the or table, or c)happened during surgery and is a contributing factor to the reported malfunction.During unpacking of the device and removing the tissue from the tip, the device broke.Therefore, no further sample evaluation is possible and the malfunction could not be confirmed nor could a root cause be identified.A root cause for the customers reported event could not be determined due to sample damage during unpacking.No root cause or contributing factors could be identified during the investigation of this case.Therefore, no actions are required.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event." the manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17736800
Report Number3003398873-2023-00193
Device Sequence Number6551308
Product Code HNF
UDI-Device Identifier07612717064638
UDI-Public07612717064638
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number705.52
Device Lot Number142L5H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer01/13/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown